Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 54, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 25, 2000, 6:03 PM EDT for Columbia County, Lincoln County, Georgia. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2000, 6:03 PM EDT (22:03 UTC)
- Expired
- May 25, 2000, 6:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
Counties Columbia County, GA, Lincoln County, GA
The radar
The Columbia radar (KCAE), 119 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:10 PM EDT | Hail 0.75 | Amity, GA | SKYWARN spotter reported 3/4 inch hail. |
| May 25, 6:15 PM EDT | Hail 0.75 | Winfield, GA | SKYWARN spotter reported 3/4 inch hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2105 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
288 WUUS52 KCAE 252205 SVRCAE GAC073-181-252230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 603 PM EDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN COLUMBIA COUNTY IN EAST CENTRAL GEORGIA SOUTHERN LINCOLN COUNTY IN EAST CENTRAL GEORGIA * UNTIL 630 PM EDT. * AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MCDUFFIE COUNTY...OR ABOUT 12 MILES NORTH OF THOMSON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE OVER... SOUTHEASTERN LINCOLN COUNTY AT 620 PM EDT NORTHERN COLUMBIA COUNTY AT 620 PM EDT THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. BLP/CDL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:20 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 25, 2:20 PM EDT, 3 hours 43 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-260620- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 220 PM EDT THU MAY 25 2000 TROUGH OVR WRN NC TO NRN GA WILL MOVE SWD TONIGHT INTO THE CWA. 12Z REAL TIME SOUNDINGS FOR FFC AND CHS AS WELL AS FCST SOUNDINGS FOR OUR CWA SHOW SOME LOW LVL MOISTURE WITH MID LEVEL DRYING ABOVE. EVEN WHEN MODIFIED THE SOUNDINGS HAVE CAPES FROM 2000-3000... LI FROM -6 TO -8...AND DECENT TOTALS AND SWEAT INDICES. HOWEVERE THESE SOUNDINGS DO HAVE A RATHER STRONG LOW LEVEL CAP WHICH WILL HAVE TO BE OVERCOME BY GOOD LIFT. BELIEVE ENOUGH SFC CONVERGENCE AND LIFT WILL BE PROVIDED BY THE SFC TROUGH AND PERHAPS AIDED BY SOME OUTFLOW BOUNDARIES FROM ACTIVITY IN SOUTHERN NC. ALL OF THESE FAVORABLE CONVECTIVE PARAMETERS AS WELL AS DECENT COOLING ALOFT ARE MOST PREVALENT IN THE NRN PTN OF OUR CWA FOR SCT TSTMS THIS EVENING. THE LATEST ETA RUN SHOWS TROF REMAINING ACROSS SRN CWA ON FRIDAY THEN MOVING N OF THE AREA ON FRIDAY NIGHT. THIS WILL FAVOR BEST CHANCE OF CONVECTION OVER SOUTHER PTN OF CWA FRIDAY. BY LATE FRIDAY THE MID LEVEL RIDGE BUILDS ALONG WITH WARMING TEMPS ALOFT. WILL GENERALLY ACCEPT ETA MODEL GUIDANCE TEMPS WITH SLIGHT COOLING ADJ FOR SFC BOUNDARY MOVING THRU NRN PTN OF THE CWA. FOR THE EXTENDED PERIOD UPPER RIDGE IN OUR AREA WILL BE REPLACED BY TROUGH/GOOD SHORT WAVE AND SFC FNT ON SUNDAY AND MONDAY EXITING EWD ON TUESDAY. FCSTID = 24 CAE 70 90 66 92 / 30 20 20 20 AGS 70 91 66 93 / 30 30 20 20 SSC 70 90 66 92 / 30 20 20 20 OGB 70 91 66 93 / 30 30 20 20 .CAE... GA...SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT THURSDAY FOR ZONES GAZ040. SC...SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT THURSDAY FOR ZONES SCZ018-020-025-026. BLP
In the hours before
Local storm report, May 25, 4:17 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
417 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
405 PM 15 MILES S OF SUMTER SC 1.00 INCH HAIL
05/25/00 SUMTER REPORTED TO LOCAL
TELEVISION STATION BY
VIEWER NEAR PINEWOOD|
LCVLocal storm report, May 25, 4:53 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
453 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
432 PM 6 NNW MANNING SC .75 INCH HAIL
05/25/00 CLARENDON REPORTED BY SPOTTER NEAR
ALCOLU
440 PM 18 NNE MANNING SC 1.75 INCH HAIL
05/25/00 CLARENDON REPORTED BY COUNTY EPD IN
TOWN OF TURBEVILLE
LCVLocal storm report, May 25, 5:05 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
505 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
447 PM 20 SE COLUMBIA SC 1.00 INCH HAIL
05/25/00 RICHLAND REPORTED BY CONGAREE
SWAMP NATIONAL MONUMENT
HQ
BCLocal storm report, May 25, 5:17 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
517 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
507 PM MANNING SC .75 INCH HAIL
05/25/00 CLARENDON REPORT BY CLARENDON
COUNTY SHERIFF DEPT.
502 PM TURBEVILLE SC 1.00 INCH HAIL
05/25/00 CLARENDON REPORT BY CLARENDON
COUNTY SHERIFF DEPT.
BCLocal storm report, May 25, 5:19 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
519 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
516 PM ALCOLU SC 1.00 INCH HAIL
05/25/00 CLARENDON REPORT BY CLARENDON
COUNTY EPD
BCLocal storm report, May 25, 5:23 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
523 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
520 PM PAXVILLE SC .75 INCH HAIL
05/25/00 CLARENDON REPORT BY HAM RADIO
SPOTTER
BCNearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.